MAUDE Adverse Event Report: ICU MEDICAL COSTA RICA LTD. EMPTY LIFECARE CONTAINER 100 ML SIZE; CONTAINER, I.V.

ICU MEDICAL COSTA RICA LTD. EMPTY LIFECARE CONTAINER 100 ML SIZE; CONTAINER, I.V.
Catalog Number 079510471
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3 - date of event - the date of event is unknown, and 01 jan 2025 has been used as a placeholder.The investigation is pending completion.Upon completion a supplemental mdr will be submitted.
 
Event or Problem Description
A complaint was received regarding an empty lifecare container 1000 ml size that experienced particulate matter.Report stated that they have been monitoring the instances of particles found in the icu medical bags after compounding for many months.It has typically been a very low level, a few bags every few batches compounded would have tiny particles that the visual inspector would catch after compounding.However, recently there has been a large increase in particles.This leads to rejection of the bag of compounded medicine.Sample video provided showing the instances of particles found.There was no patient involvement.
 
Additional Manufacturer Narrative
One photo and four videos were provided for evaluation; photo and videos confirm the complaint of tiny particles that the visual inspector would catch after compounding.No 079510471 bag samples were provided for evaluation.The reported complaint can be confirmed from the photo and videos provided.The probable cause is unknown without the return of the failed product.The device history record was reviewed, no relevant nonconformities observed that would have contributed to this complaint.

Brand Name
EMPTY LIFECARE CONTAINER 100 ML SIZE
Common Device Name
CONTAINER, I.V.
Manufacturer (Section D)
ICU MEDICAL COSTA RICA LTD.
zona franca global
la aurora heredia 22790
CS  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key21940015
Report Number9615050-2025-00200
Device Sequence Number8553693
Product Code KPE
UDI-Device Identifier10887787006831
UDI-Public(01)10887787006831(17)271001(10)14195237
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K771228
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number079510471
Device Lot Number14195237
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2025
Supplement Date Received by Manufacturer07/09/2025
Initial Report FDA Received Date04/30/2025
Supplement Report FDA Received Date08/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown